Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

ive been using retin-a micro for 3 1/2 months, and its helped my acne some. i had mild-moderate cystic acne... and just regular acne. except my skin is so oily, the only way i can keep it under control is by putting on powder a million times a day (which i think is breaking me out). i know it's the retin-a micro because before i started using it, i always had dry skin.. and within two or three weeks of using the retin-a that all changed. the oilyness has gotten worse and worse. i think i may have to stop using it, it's helped my acne, but the oilyness is unmanegable. i've tried washing my face with a lot of different cleansers. no matter what, within a half hour or less, it looks like i haven't washed my face in days.

so my questions are, if retin-a micro makes my skin like this, would other retinoids do the same thing? will my skin stop being so oily after i stop using retin-a micro?

my dermatologist is pretty useless because she just asks me what i want, she doesn't really help me at all. i'm not sure what else to try. i'm on 200mg doxycycline already. i'd like to try the regimen but benzoyl peroxide makes every pimple leave a red mark that lasts for years. i already tried sulfur. my acne isn't bad enough for accutane, and birth control has a lot of side effects and makes a lot of people's acne worse. i don't know if salicylic acid in the face washes you can buy at the drugstore can help cystic acne. ahh!!!

Share this post


Link to post
Share on other sites

You could try BP during the day and the RAM at night.The oiliness is because the RAM shears off the more restrictive layers of skin and allows oil trapped underneath to surface.RAM does have initial breakouts associated with it, so I would give it a few more months if I were you.(RetinA and my skin just don't get along).You could use any SA concealer to combat the redness.I hope that helps.

Share this post


Link to post
Share on other sites

Retin A should not make the skin oily. It should actually reduce oiliness. Accutane is the oral form of the same drug.

Are you sure there is no other cream that you apply to the face that is causing oiliness.

I am not trying to advise you against accutane ( I myself am on it), but it just sounded odd to me that you feel Retin A is causing oiliness and I would suggest you confirm that first , since Retin A works for your acne, why not stick with it if you could get the oiliness problem solved.

Share this post


Link to post
Share on other sites

Let me begin by saying, ACNE sucks. I am 20 years old and had never had a problem with acne until this year. I am grateful that I'm in college because high school kids can be real terrors about this sort of thing.

As far as RAM making you oily, I understand. It hasn't made my entire face oily, but I have noticed that if I stay awake for a while after applying it, I will feel the oil surface from blemishes. I suppose it's because the top layer of skin is being burned off my face (that's what it seems like sometimes).

During the day, my skin stays uber dry, though. Are you using a gentle cleanser? My derm specifically advised me to use either Basis or Purpose face wash. Maybe your cleanser is overkill...if the cleanser is drying you out along with the RAM, your face will naturally start pumping the oil to keep your skin from shriveling up right off your face.

The major upside to both Basis and Purpose is that they are SUPER inexpensive.

Good luck, I feel your pain!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×